Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 25, 2008, 8:58 PM CDT for Calhoun County, Illinois; 4 counties in Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 8:58 PM CDT (01:58 UTC)
- Expired
- May 26, 2008, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IL, Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:00 PM CDT | FLASH FLOOD | 2 Ne Flint Hill, MO | WATER HAS RECEDED ON AREA ROADS...THOUGH WEST BOUND LANES OF HWY P NEAR BASTEAN ROAD HAS PARTIALLY COLLAPSED DUE TO EARLIER FLOODING. |
| May 25, 11:03 PM CDT | HEAVY RAIN 5 | Flint Hill, MO | 5 INCH RAIN GAUGE IS OVERFLOWING |
| May 26, 12:30 AM CDT | FLASH FLOOD | Montgomery City, MO | WATER RESCUE ON HIGHWAY Y 2 MILES EAST OF HIGHWAY 19 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 260201
FFWLSX
ILC013-MOC113-139-183-219-260600-
/O.NEW.KLSX.FF.W.0029.080526T0158Z-080526T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 100 AM CDT
* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
MINEOLA TO ST. PAUL...OR ALONG A LINE EXTENDING FROM MONTGOMERY
CITY TO ST. PAUL...MOVING EAST AT 20 MPH. THIS LINE OF STORMS IS
PRODUCING RAINFALL RATES OF 1 TO 2 INCHES AN HOUR AS THE STORMS
MOVE REPEATEDLY OVER THE SAME LOCATION.
* OTHER FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL
BE AFFECTING BUELL...BELLFLOWER...MOSCOW MILLS...HAWK POINT...
TROY...DAVIS...WINFIELD...ELSBERRY AND HARDIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3909 9163 3922 9062 3878 9052 3864 9075
3873 9165
TIME...MOT...LOC 0158Z 258DEG 17KT 3892 9151 3888 9063
$$
BRITT1 follow-up statement
000
WGUS73 KLSX 260325
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 PM CDT SUN MAY 25 2008
ILC013-MOC113-139-183-219-260600-
/O.CON.KLSX.FF.W.0029.000000T0000Z-080526T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN IL-ST. CHARLES MO-WARREN MO-MONTGOMERY MO-LINCOLN MO-
1024 PM CDT SUN MAY 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
LINCOLN...MONTGOMERY...WARREN...WESTERN ST. CHARLES AND CALHOUN
COUNTIES...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS THAT CAUSED THE HEAVY RAINFALL HAS MOVED EAST
OF THE WARNED AREA. RUNOFF FROM THIS EARLIER RAINFALL WILL CONTINUE
TO CAUSE SMALL STREAMS...CREEKS AND LOW LYING AREAS TO EXPERIENCE
FLASH FLOODING THROUGH MIDNIGHT.
LAT...LON 3909 9163 3922 9062 3878 9052 3864 9075
3873 9165
TIME...MOT...LOC 0324Z 258DEG 17KT 3900 9100 3896 9012
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 5:55 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 25, 5:55 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT SUN MAY 25 2008
.DISCUSSION...
/345 PM CDT SUN MAY 25 2008/
WILL BE ISSUING A FLASH FLOOD WATCH FOR NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS UNTIL MIDDAY MONDAY. MOST OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS RECEIVED BETWEEN 1/2 AND 1 INCH
OF RAINFALL THIS MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS SAME
AREA WILL LIKELY SEE ADDITIONAL LOCALLY HEAVY RAINFALL TONIGHT
INTO TOMORROW MORNING AS 925-850MB MOISTURE CONVERGENCE AND
TRANSPORT INCREASES UNDER RIGHT ENTRANCE REGION OF UPPER JET. SVR
TSRA OVER PLAINS MAY ORGANIZE INTO AN MCS AND MOVE ACROSS NRN NO
LATE TONIGHT AND TOMORROW MORNING. PROPAGATION VECTORS SUGGEST THE
POTENTIAL THAT THE MCS MAY BACKBUILD OR BECOME QUASI-STATIONARY.
PRECIPTIABLE WATERS WILL BE NEAR 2 INCHES WHICH WILL INCREASE
RAINFALL EFFICIENCY OF STORMS. WATCH HAS BEEN ISSUED FOR THESE
CONDITIONS.
STRONG TO OCCASIONALLY SVR TSRA HAVE DEVELOPED THROUGHOUT TODAY
AS ATMOSPHERE IS BECOMING INCREASING UNSTABLE. SURFACE WARM FRONT
WAS LOCATED VERY CLOSE TO THE MISSISSIPPI RIVER AT 20Z. DEWPOINTS
TO THE WEST OF THE FRONT HAVE CLIMBED INTO LOWER TO MID 70S UNDER
7.5C/KM MID LEVEL LAPSE RATES. WARM FRONT AND VARIOUS OUTFLOW
BOUNDARIES LIE ACROSS THE REGION FROM ONGOING CONVECTION WILL ACT
AS FOCUSING MECHANISMS FOR CONTINUED TSRA THIS EVENING. GIVEN
MCAPES OF 2000 J/KG WEST OF THE FRONT AND DEEP LAYER SHEAR OF
35-50KTS...SEVERE TSRA DEVELOPMENT TO CONTINUE INTO THE EVENING
AND SEVERE TSRA WATCH WILL BE ISSUED SOON.
DID NOT MAKE TOO MUCH CHANGES OTHERWISE AS EARLY SUMMER AIRMASS
WILL BE REPLACED WITH BELOW NORMAL TEMPERATURES BEHIND FRONT BY
TUESDAY.
BRITT
&&
.AVIATION...
/552 PM CDT SUN MAY 25 2008/
FOR THE 00Z TAFS...
ISOLATED SEVERE THUNDERSTORMS CONTINUED ACROSS THE AREA LATE THIS
AFTERNOON. AT THIS TIME, NONE OF THE THUNDERSTORMS ARE AFFECTING
THE TAF SITES. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
10 PM. COLD FRONT OVER THE GREAT PLAINS WILL MOVE INTO NORTH MO BY
LATE AFTERNOON MEMORIAL DAY.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN-KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, May 25, 4:43 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 443 PM CDT SUN MAY 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 443 PM CDT SUN MAY 25 2008 ...FLASH FLOOD WATCH UNTIL 1 PM CDT MONDAY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... THIS HAZARDOUSWEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA WELL INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING THUNDERSTORM WIND GUSTS OVER 60 MPH. ISOLATED TORNADOES ARE ALSO POSSBILE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE REGION. THE MOST LIKELY LOCATION WILL BE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE HEAVY RAINFALL MAY OCCUR OVER SATURATED SOILS WHERE HEAVY RAINFALL OCCURRED LAST NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON MONDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, May 25, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BALLWIN 38.59N 90.55W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS. HAIL BEGAN AROUND 815
PM AS PEA SIZE.
&&
EVENT NUMBER 00142
FGLASSLocal storm report, May 25, 8:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 NW KIRKWOOD 38.60N 90.45W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER 00143
FGLASSLocal storm report, May 25, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL BALLWIN 38.59N 90.55W
05/25/2008 E0.70 INCH ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF BIG BEND & BARRET STATION
&&
EVENT NUMBER 00144
MILLERLocal storm report, May 25, 8:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL KIRKWOOD 38.58N 90.42W
05/25/2008 E0.75 INCH ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF MANCHESTER & GEYER
&&
EVENT NUMBER 00145
MILLERLocal storm report, May 25, 8:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
REPORTED AT OLIVE BLVD AND INTERSTATE 270
&&
EVENT NUMBER 00147
FGLASSLocal storm report, May 25, 8:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2008 E1.50 INCH ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF OLIVE & I 270
&&
EVENT NUMBER 00148
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Pike | 52 min |
| May 25, 9:09 PM CDT | Flash Flood Warning | LSX | Jersey, Macoupin, Madison, Montgomery | 4 hr |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison, Monroe, Saint Clair | 48 min |
| May 25, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Macoupin, Madison, Monroe, Montgomery and 3 more | 46 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 23 min |
| May 25, 11:58 PM CDT | Flash Flood Warning | LSX | Bond, Clinton | 6 hr |
| May 26, 1:12 AM CDT | Areal Flood Warning | LSX | Greene, Jersey, Macoupin, Madison, Montgomery | 4 hr |
| May 26, 3:03 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 42 min |
| May 26, 5:18 AM CDT | Areal Flood Warning | LSX | Greene, Jersey, Macoupin, Madison, Montgomery | 6 hr |
| May 26, 6:02 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 4 hr |
| May 26, 6:58 AM CDT | Flash Flood Warning | LSX | Saint Clair | 4 hr |
| May 26, 7:13 AM CDT | Areal Flood Advisory | LSX | Clinton, Fayette, Greene, Macoupin, Marion, Montgomery and 1 more | 37 hr |
| May 26, 11:23 AM CDT | Areal Flood Warning | LSX | Macoupin | 14 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Calhoun | 48 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Madison | 9 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Randolph | 7 days |
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 57 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 52 min |
| May 25, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Pike, Ralls | 49 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Reynolds, Washington | 41 min |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 34 min |
| May 25, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Reynolds, Washington | 45 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 40 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 64 min |
| May 25, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington | 42 min |
| May 25, 9:09 PM CDT | Tornado Warning | LSX | Warren | 30 min |
| May 25, 11:19 PM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| May 26, 12:59 AM CDT | Areal Flood Warning | LSX | Montgomery, Saint Charles, Warren | 4 hr |
| May 26, 2:31 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 44 min |
| May 26, 5:06 AM CDT | Areal Flood Warning | LSX | Montgomery, Saint Charles, Warren | 20 hr |
| May 26, 12:08 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 34 hr |
| May 26, 5:11 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 52 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.